Jump to content
CrazyBoards.org

zoloft - side effects and what else to add?


Recommended Posts

I am trying zoloft out and have been for a month now.  50mg in the morning.  I feel OK.

I have OCD - just worrying and obsessing though and anxiety.  no rituals.

I have tried paxil a few years ago and felt like shit.

Felt like crap on 120mg of prozac

lexapro seemed ok but one pdoc was going on vacation and told me to stop because I was quite tired from it.

Now I have a practioner nurse that is quite nice, seems knowleadgable.

I am using ambien cr and it works good, taking clonopin as needed, and it works - been doing that for years.

Now I am trying this stuff again after giving up for a while.  So far the obsessive stuff is a bit better but I still have trouble with a wandering mind - like constantly thinking and worrying.  Hard to focus on reading a book because I start worrying and thinking.

Tired in the late afternoon - I take it in the morning now - switching to evenings tomorrow.

Then the anxiety attacks on and off so I take the klonopin.

Now the nurse is thinking I am giving this another couple weeks and then maybe switching to effexor which I am really against given it being such a disaster to try and stop taking.

I heard wellbutrin can help counter this tired stuff and maybe increase the focus and help the anxiety OCD to, should I try that on it's own or try it with the zoloft?

Link to comment
Share on other sites

Well, it sounds like you are responding quite well to the Zoloft thus far.

Remember you are on a very low dose - standard dosing for OCD would be 100-200mg.

Maybe you should discuss the option of raising the dose with your dr/nurse.

My wife is on 200mg of zoloft and finds it to be really good - no side effects in her case.

Some people just respond much better to one ssri than the others.  I personally like paxil, but zoloft could be the one for you.

So yeah, Id definitely recommend at least a discussion on raising the dose rather than jumping into effexor straight away.

Also, if you are not getting side effects on 50mg, it is quite likely you will tolerate a higher dose - a jump to 100mg, maybe with a few days on 75 might be worth a shot. 

As for side effects listed, most ssris have the same ones. Check out the PI sheet for zoloft (should have come with your box?).  Most people only get a couple of the side effects initially, and then the pass after a few weeks.

The biggest one is normally jittery syndrome, but you have already passed that by the sound of things (it tends to occur in the first 2 weeks). 

Good luck, and keep posting!

Link to comment
Share on other sites

I love Zoloft. It's the only SSRI I can take without being a living zombie. Anyways.

As the other people said, 50 mg is not a lot. I would give it a few weeks at a higher dose before giving up on it.

And by the way, as scary as Efexor discontinuation syndrome is, some people don't get it. I sure didn't.

Link to comment
Share on other sites

Just started it today...my hyper anti-med nurse practioner started me out at 12 1/2 mgs of the crap for the first four days...I don't feel any different...tho' I could probably down that much rat poison and feel just smurfy...

Good luck with it, from my opinion, Effexor sucks badly, but thats just me after four rounds with it. I am pretty swell with Seroquel to help with focus and stop the random freaky endless thought trains. beware: at lower levels it will make you VERY sleepy

Take care

Link to comment
Share on other sites

i'm tapering off of zoloft currently due to side effects, but keep in mind not everyone gets them.

for me, it caused horrible night sweats and slight weight gain.

also vivid dreams, but those are pleasant and i'll miss them.

i was lucky enough not to get any sexual side effects or tremor.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...